How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19331
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

What if my dog has been exposed to meth, would that cause

Customer Question

What if my dog has been exposed to meth, would that cause her to itch(incessantly)and start to lose hair
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 1 year ago.

Hello. Thanks for the question.

Methamphetamines should not cause hair loss and itching. They typically cause acute onset neurologic signs- agitation, excitation, muscle tremors, seizures and vomiting. They typically take effect quite rapidly and can last for 24-48 hours. We treat these dogs with IV fluids to flush the drug and sedatives (Acepromazine) or anti-seizure meds (Diazepam/ Valium) as needed for the signs.

I would guess your dog has a flea allergy or environmental allergies based on the signs you are seeing. Skin mites would be another potential cause. I would get a dermatology work up with your vet to figure it out.

I hope this helps, let me know if you have any other questions.